Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 41, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 24, 2015, 1:42 AM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2015, 1:42 AM MDT (07:42 UTC)
- Expired
- Aug 24, 2015, 3:45 AM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 21 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 7.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402
WGUS54 KEPZ 240742
FFWEPZ
NMC013-TXC141-240945-
/O.NEW.KEPZ.FF.W.0041.150824T0742Z-150824T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
142 AM MDT MON AUG 24 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHWESTERN EL PASO COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 345 AM MDT
* AT 141 AM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUNLAND PARK...
WEST EL PASO...
CENTRAL EL PASO...
EL PASO...
FORT BLISS...
SANTA TERESA...
CANUTILLO...
FRANKLIN MOUNTAINS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3175 10640 3176 10646 3175 10649 3178 10653
3179 10678 3194 10677 3194 10652 3181 10639
3171 10636 3171 10637
$$
DHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:25 PM MDT, 11 hours 17 minutes earlier.
Area forecast discussion, Aug 23, 2:25 PM MDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 225 PM MDT SUN AUG 23 2015 .SYNOPSIS... MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND TONIGHT WHILE A WEAK COLD FRONT PUSHES ACROSS THE REGION. THIS WEATHER PATTERN WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH A FEW STORMS PRODUCING HEAVY RAINFALL WITH POSSIBLE FLOODING. HAIL AND STRONG GUSTY WINDS MAY ALSO OCCUR WITH SEVERAL STORMS. FOR THE REMAINDER OF THE WEEK HIGH PRESSURE ALOFT WILL PRODUCE SEASONABLY WARM DRIER WEATHER WITH ONLY SLIGHT CHANCES OF MAINLY MOUNTAIN THUNDERSTORMS. && .DISCUSSION... FAIRLY MOIST AND UNSTABLE ENVIRONMENT EARLY THIS AFTERNOON WITH PRECIPITABLE WATER AROUND 1.2 TO 1.4 INCHES, DEWPOINTS ABOVE 50 F AND MUCAPES FROM 700 TO 1400 J/KG. A WEAK COLD FRONT WAS MEANWHILE MOVING SLOWLY TO THE SOUTHWEST INTO THE CWA WITH THE EASTERLY FLOW BEHIND IT SUSTAINING TRANSPORT/INFLOW OF MOIST UNSTABLE AIR. LITTLE CONVECTIVE INHIBITION PRESENT SO EXPECT SURFACE HEATING...UPSLOPE FLOW...FRONTAL CONVERGENCE/UPLIFT AND OUTFLOW BOUNDARIES WILL GENERATE SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WIND PROFILE WILL BE FAVORABLE FOR SLOW MOVING AND/OR BACK BUILDING CELLS SO GIVEN THE ABUNDANT AND DEEP MOISTURE EXPECT HEAVY RAINS AND FLOODING TO BE PRIMARY WEATHER HAZARD. INSTABILITY AND DCAPES VALUES ALSO SUGGEST ONE OR TWO STORMS MAY PRODUCE HAIL AND WINDS NEAR SEVERE CRITERIA. BEGINNING MONDAY A LARGE DEEP UPPER HIGH BUILDS OVER THE SOUTHERN AND CENTRAL ROCKIES THROUGH THE MIDDLE OF NEXT WEEK. ASSOCIATED INDUCED SUBSIDENCE AND WARMING ALOFT WILL STABILIZE AND DRY OUT THE ATMOSPHERE AFTER TODAY. THUS EXPECT DIMINISHING CONVECTIVE THREAT BEGINNING TOMORROW WITH MOST THUNDERSTORM ACTIVITY CONFINED TO MOUNTAIN AREAS LATER PERIODS.THE SUNSHINE AND SUBSIDENCE WILL ALSO PUSH TEMPERATURES ABOVE NORMAL THIS WEEK. && .AVIATION...VALID 24/00Z-25/00Z. WEAK BACKDOOR FRONT PUSHING WEST ACROSS THE CWA SUNDAY EVENING. GENLY VFR THROUGH THE PERIOD WITH SCT070-100 SCT-BKN 100-140 SCT-BKN 200- 250. SCT TSRAGS CONDS VRB 25G37KT 3SM +TSRAGS SCT030 BKN060CB OVC200. CB TOPS 450. FREQUENCY OF STORMS WILL BE HIGHER AND CIGS WILL BE LOWER OVER THE MOUNTAINS. WINDS WITH THE BACKDOOR FRONT PUSHING IN FROM THE NE 10G29 WITH G 25-30 KT WEST SLOPES/PASSES. VSBY IN SOME AREAS 5-10 MI IN HAZE BHN FNT. && .FIRE WEATHER... HIGH PRESSURE ALOFT WILL CONTINUE TO PREVAIL OVER THE AREA FOR THE UPCOMING WEEK. THE AIRMASS WILL CONTINUE TO BE QUITE MOIST TODAY AND COMBINE WITH A WEAK BACKDOOR FRONT FROM THE NORTHEAST AS IT PUSHES TO THE WEST. THIS WILL PROVIDE MORE STORM FUEL AND A FOCUSING MECHANISM FOR THUNDERSTORMS. AREAS OF HEAVY RAIN AND LOCAL FLOODING ARE LIKELY AGAIN. TUESDAY SHOULD SEE A TRANSITION BACK TO DRIER CONDITIONS AS DRIER CONTINENTAL AIR MOVES IN. THUNDERSTORMS WILL BE LIMITED MAINLY TO THE MOUNTAINS TUESDAY THROUGH FRIDAY. WITH LESS CLOUD COVER AND DRIER AIR...TEMPERATURES WILL CLIMB BACK ABOVE NORMAL. THE MIN RH FIELD WILL RUN FROM 25% TO 35% LOWLANDS AND 45% TO 55% ABOVE 7500 FEET SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 93 73 94 / 50 20 10 0 SIERRA BLANCA 66 91 69 92 / 40 10 10 0 LAS CRUCES 65 91 67 93 / 50 20 10 0 ALAMOGORDO 66 92 68 93 / 40 30 20 10 CLOUDCROFT 47 71 49 73 / 70 50 30 30 TRUTH OR CONSEQUENCES 65 89 67 91 / 40 30 20 0 SILVER CITY 58 85 60 87 / 50 40 20 10 DEMING 66 91 68 93 / 50 30 20 0 LORDSBURG 66 91 67 93 / 40 40 20 10 WEST EL PASO METRO 70 93 73 93 / 50 20 10 0 DELL CITY 69 94 68 96 / 50 10 10 0 FORT HANCOCK 67 94 71 95 / 40 20 10 0 LOMA LINDA 64 91 67 93 / 50 20 10 0 FABENS 68 94 70 95 / 50 20 10 0 SANTA TERESA 68 92 70 94 / 50 20 10 0 WHITE SANDS HQ 66 92 69 93 / 50 20 10 0 JORNADA RANGE 65 91 68 93 / 40 20 20 0 HATCH 65 92 67 94 / 50 20 20 0 COLUMBUS 67 91 68 94 / 50 30 20 0 OROGRANDE 68 92 69 93 / 40 20 10 0 MAYHILL 53 78 55 80 / 60 40 30 20 MESCALERO 52 80 54 82 / 60 50 30 30 TIMBERON 55 79 56 81 / 60 30 30 20 WINSTON 55 83 58 84 / 50 40 30 20 HILLSBORO 60 90 62 92 / 50 40 20 10 SPACEPORT 65 90 68 91 / 40 20 20 0 LAKE ROBERTS 52 84 55 86 / 60 50 30 20 HURLEY 59 87 62 89 / 50 40 20 10 CLIFF 56 88 59 90 / 50 40 30 10 MULE CREEK 54 88 56 90 / 50 40 30 10 FAYWOOD 61 88 62 91 / 50 40 20 10 ANIMAS 66 91 68 93 / 50 40 30 10 HACHITA 65 91 66 93 / 50 30 20 0 ANTELOPE WELLS 63 88 64 90 / 70 30 30 10 CLOVERDALE 61 87 63 89 / 60 40 40 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/20 NOVLAN
Hazardous weather outlook, Aug 23, 11:45 PM MDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1145 PM MDT SUN AUG 23 2015 NMZ401>417-TXZ418>424-242015- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1145 PM MDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING VERY HEAVY RAINFALLS...HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WHICH MAY CAUSE PROPERTY DAMAGE. OVER 2 INCHES OF RAIN WILL FALL OVER ISOLATED LOCATIONS RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY: ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING HEAVY RAINFALLS...SMALL HAIL AND WIND GUSTS TO 50 MPH. UP TO AN INCH OF RAIN WILL FALL OVER A FEW LOCATIONS. TUESDAY THROUGH SATURDAY: A FEW MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY AROUND MOUNTAIN AREAS...OTHERWISE MOST OF THE LOWER ELEVATIONS WILL HAVE DRY WEATHER THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO OUR OFFICE VIA THE SPOTTER PHONE NUMBER OR VIA TWITTER WITH OUR HANDLE @NWSELPASO ROGASH
In the hours before
Special weather statement, Aug 23, 7:46 PM MDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
746 PM MDT SUN AUG 23 2015
TXZ423-240230-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-
746 PM MDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH COUNTY
UNTIL 830 PM MDT...
AT 744 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR JUST SOUTHWEST OF FORT HANCOCK...MOVING NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT HANCOCK...
MCNARY...
ACALA...
PORTIONS OF INTERSTATE 10 NEAR FORT HANCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3129 10587 3132 10594 3146 10587 3142 10584
3144 10581 3142 10580 3141 10578 3138 10580
3137 10576 3135 10576 3133 10573 3133 10572
3131 10572 3131 10569 3130 10570 3130 10568
3128 10569 3129 10566 3128 10566 3121 10580
TIME...MOT...LOC 0144Z 219DEG 6KT 3126 10587
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:46 PM MDT | Special Weather Statement | EPZ | Hudspeth | 44 min |
| Aug 24, 1:23 AM MDT | Areal Flood Advisory | EPZ | El Paso | 112 min |
| Aug 24, 4:56 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Aug 24, 5:19 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Aug 23, 6:17 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 23, 6:22 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 24, 3:28 PM MDT | Special Weather Statement | EPZ | 47 min |
Nearby
Flash Flood Warnings in Texas, 2015Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.